ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 03-17-14, 05:22 PM
oliolioxnfree oliolioxnfree is offline
Newbie
 

Join Date: Mar 2014
Location: Boston
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
oliolioxnfree is on a distinguished road
Long term use of Vyvanse, Questions and Concerns

I am a 20 yo female and I've been been on vyvance since I was a freshman in high school (so about 14), and was on adderall off and on since I was 9 or 10. (a little background that also may be important: I've suffered from depression since i was 12 and started taking SSRI's the same time I switched to vyvanse. I stopped my ssri's over the summer because I didn't feel they were working/ i needed them (as well as my fear surrounding long term use), and I feel the exact same I did while taking both.

I'm getting pretty worried about my long term use, as I have taken it daily since I started, and have a really hard time functioning with out it. I recently talked to my doctor about my concerns, but she adamantly persuaded me to only lower my dose from 70 to 60 and not go off it (because it could risk my academic performance). I want to go off it because I'm worried about the long term effects it could have on me, and my emotional state/my abitly to naturally produce chemicals in my brain in the future. I feel like I can't function without it and i worry that college will be even harder then it already is if I don't continue taking it. I've noticed my short term memory has gotten worse, (i can deal with forgetting where I put things but its become devistaing when I have to read for class, I can barely remember anything I just read, even if I concentrate as hard as I can) I'm wondering if anyone has any information on short term memory and long term use of vyvanse, or even if the two are connected. Anything would be helpful.

Also, as I've been on it for 5+ years and I still have high heart rate, shakiness, and suppressed appetite during the time I take it, (recently I've been getting headaches as well, which I've never really had a problem with) how deviating are these side effects to my body with long term use, and why haven't they subsided (like my doctor said they would)?
Lastly on the days when I don't take it all, I want to do is sleep, I become more irritable and I can't satisfy my appetite no matter how much I eat. Homework is virtually impossible and overall not taking it ruins my day, I just don't feel "myself", but I'm worried the self I know is just a chemically altered state that I've become adjusted to. I was just wondering if anyone experiences the same things when not taking it, and/or if you have any advice as to have to better manage/cope on days when I don't take it.

Lastly, for anyone who had been vyvanse for a long period of time and stopped using it, what was the process like getting off of it? what challenges or difficulties did you face if any? and what would you suggest for someone like my self if choose to no longer be on it?

I've done a bit of research my self but I can never seen to find the answers I'm looking for. So if you can give me any information on anything I wrote above that would be really helpful!
Reply With Quote
  #2  
Old 03-18-14, 07:00 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 27,381
Thanks: 5,692
Thanked 31,618 Times in 14,590 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Long term use of Vyvanse, Questions and Concerns

I take adderall and now dexedrine. Whatever you read about the long term effects of stimulant use, trash that and focus on what works for you . Most of the time what you read about these "horrible" damaging effects is nothing more than fear mongering. If you function better on stimulants then its because they treat your adhd symptoms which is a good thing. Thats what treatment is all about.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
The Following 2 Users Say Thank You to sarahsweets For This Useful Post:
Lizzie80 (06-08-15), VeryTired (03-25-14)
  #3  
Old 03-25-14, 08:41 PM
Candyman Candyman is offline
Member
 

Join Date: Feb 2014
Location: New Orleans,La. USA
Posts: 34
Thanks: 0
Thanked 12 Times in 7 Posts
Candyman is on a distinguished road
Re: Long term use of Vyvanse, Questions and Concerns

I can assure you that nothing will be good about the long term affects of Vyvanse or any other psychiatric medication. The worst effects will be the permanent sexual effects. Many people today have been on this stuff since they were children, so they will never know what a normal sex drive is supposed to feel like, so they won't know its the meds causing the sexual problems. We are already seeing an entire generation (the ADD generation) growing-up without getting married or having kids. Many extend childhood well into their 30's. I believe its being caused by loss of libido and other psychological effects of these meds. And if the amphetamines don't do it, the antidepressants will....Because sooner or later you will probably need them, after taking amphetamines for a long time. I think time will show that we have screwed-up an entire generation. Like many others, I am also a long term user and victim of these meds, which I can't get off of.
Reply With Quote
Sponsored Links
  #4  
Old 03-26-14, 04:35 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 27,381
Thanks: 5,692
Thanked 31,618 Times in 14,590 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Long term use of Vyvanse, Questions and Concerns

I disagree with everything you said and it goes against every bit of science I have read.

Quote:
Originally Posted by Candyman View Post
I can assure you that nothing will be good about the long term affects of Vyvanse or any other psychiatric medication. The worst effects will be the permanent sexual effects. Many people today have been on this stuff since they were children, so they will never know what a normal sex drive is supposed to feel like, so they won't know its the meds causing the sexual problems. We are already seeing an entire generation (the ADD generation) growing-up without getting married or having kids. Many extend childhood well into their 30's. I believe its being caused by loss of libido and other psychological effects of these meds. And if the amphetamines don't do it, the antidepressants will....Because sooner or later you will probably need them, after taking amphetamines for a long time. I think time will show that we have screwed-up an entire generation. Like many others, I am also a long term user and victim of these meds, which I can't get off of.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
The Following 2 Users Say Thank You to sarahsweets For This Useful Post:
abk2014 (03-26-14), Lizzie80 (06-08-15)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Starting Strattera, Concerns and Questions Jon_E29 Strattera 3 10-17-13 07:58 PM
Questions about starting Vyvanse Gamer28 Vyvanse 6 01-05-12 01:38 AM
Newly diagnosed, concerns about Focalin XR LONG POST sarahrob2248 Adult Diagnosis & Treatment 7 04-04-11 08:04 AM
I have a couple of questions ( Bit of a long read ) Vous Vyvanse 8 10-07-10 09:24 AM
Newly diagnosed, started on Vyvanse monday - concerns StephenP Vyvanse 4 02-13-09 04:39 AM


All times are GMT -4. The time now is 01:42 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums